Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 53, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 2, 2016, 8:11 AM CDT for Reno County, Rice County, Kansas. It took effect at Sep 3, 2016, 5:30 PM CDT. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2016, 8:11 AM CDT (13:11 UTC)
- In effect from
- Sep 3, 2016, 5:30 PM CDT
- Expired
- Sep 6, 2016, 7:00 AM CDT
- In force
- 62 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cow Creek above Hutchinson (HTCK1).
- Action stage
- 7.5 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
353
WGUS43 KICT 021311
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
811 AM CDT FRI SEP 2 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-030311-
/O.NEW.KICT.FL.W.0053.160903T2230Z-160906T1200Z/
/HTCK1.1.ER.160903T2230Z.160905T0600Z.160906T0000Z.NO/
811 AM CDT FRI SEP 2 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cow Creek near Hutchinson.
* From Saturday afternoon until Tuesday morning.
* At 7:15 AM Friday the stage was 6.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday afternoon and
continue to rise to near 10.0 feet by early Monday morning. The
river will fall below flood stage by Monday evening.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 6.3 Fri 07 AM 8.6 9.8 9.9
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$7 follow-up statements
606
WGUS83 KICT 021851
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
151 PM CDT FRI SEP 2 2016
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-030851-
/O.EXT.KICT.FL.W.0053.160903T2024Z-160906T1317Z/
/HTCK1.1.ER.160903T2024Z.160905T0000Z.160906T0117Z.NO/
151 PM CDT FRI SEP 2 2016
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Saturday afternoon until Tuesday morning.
* At 1:15 PM Friday the stage was 7.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday afternoon and
continue to rise to near 10.2 feet by early Monday morning. The
river will fall below flood stage by Monday evening.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 7.0 Fri 01 PM 8.7 10.0 10.2
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$127
WGUS83 KICT 030053
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT FRI SEP 2 2016
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-031453-
/O.EXT.KICT.FL.W.0053.160903T1930Z-160906T1317Z/
/HTCK1.1.ER.160903T1930Z.160905T0000Z.160906T0117Z.NO/
753 PM CDT FRI SEP 2 2016
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Saturday afternoon until Tuesday morning.
* At 7:15 PM Friday the stage was 7.6 feet and rising.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and
continue to rise to near 10.2 feet by early Monday morning. The
river will fall below flood stage by Monday evening.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 7.6 Fri 7 PM 9.8 10.2 9.8
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$519
WGUS83 KICT 031252
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
752 AM CDT SAT SEP 3 2016
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-040252-
/O.EXT.KICT.FL.W.0053.160904T0130Z-160905T1708Z/
/HTCK1.1.ER.160904T0130Z.160904T1800Z.160905T0508Z.NO/
752 AM CDT SAT SEP 3 2016
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From this evening until Monday afternoon.
* At 7:15 AM Saturday the stage was 8.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 10.2 feet by early Sunday afternoon. The river will
fall below flood stage by early Monday morning.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Hutchinson 9.5 8.4 Sat 07 AM 10.1 7.6 5.0
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$
JAS235
WGUS83 KICT 031850
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
150 PM CDT SAT SEP 3 2016
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-040850-
/O.EXT.KICT.FL.W.0053.160904T0448Z-160905T1317Z/
/HTCK1.1.ER.160904T0448Z.160904T1200Z.160905T0117Z.NO/
150 PM CDT SAT SEP 3 2016
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From this evening until Monday morning.
* At 1:15 PM Saturday the stage was 8.8 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 10.0 feet by early Sunday afternoon. The river will fall
below flood stage by Sunday evening.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Hutchinson 9.5 8.8 Sat 01 PM 10.0 7.2 4.5
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$
JAS514
WGUS83 KICT 040142
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT SAT SEP 3 2016
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-041542-
/O.EXT.KICT.FL.W.0053.160904T1200Z-160905T1500Z/
/HTCK1.1.ER.160904T1200Z.160905T0000Z.160905T0300Z.NO/
842 PM CDT SAT SEP 3 2016
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Tonight until Monday morning.
* At 8:15 PM Saturday the stage was 9.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 9.7 feet by Sunday evening. The river will fall below
flood stage by Monday morning.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Hutchinson 9.5 9.0 Sat 08 PM 9.7 6.1 4.1
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$111
WGUS83 KICT 041316
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
816 AM CDT SUN SEP 4 2016
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-050316-
/O.EXT.KICT.FL.W.0053.000000T0000Z-160905T1200Z/
/HTCK1.1.ER.160905T0000Z.160905T0000Z.160905T0000Z.NO/
816 AM CDT SUN SEP 4 2016
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Monday morning.
* At 7:15 AM Sunday the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Hutchinson 9.5 9.2 Sun 07 AM 8.4 4.9 3.6
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$
JAS850
WGUS83 KICT 041837
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
137 PM CDT SUN SEP 4 2016
...The flood warning is cancelled for the following river in
Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-041907-
/O.CAN.KICT.FL.W.0053.000000T0000Z-160905T1200Z/
/HTCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
137 PM CDT SUN SEP 4 2016
The Flood Warning is cancelled for
The Cow Creek near Hutchinson.
* At 1:15 PM Sunday the stage was 9.0 feet.
* Flood stage is 9.5 feet.
* Forecast...The river crested below flood stage at 9.3 feet this morning.
The river will fall to 7.9 feet by Monday morning.
* Impact...At 9.0 feet...Water crosses 95th Avenue in a small section,
between Dean and Sallee Roads. Water spreads over low spots across
cropland or fields. More sections of the banks will overflow.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Hutchinson 9.5 9.0 Sun 01 PM 7.9 4.4 3.0
&&
LAT...LON 3820 9816 3796 9786 3806 9777 3827 9805
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 2, 6:27 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 2, 6:27 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Wichita KS 627 AM CDT FRI SEP 2 2016 .SYNOPSIS... Issued at 208 AM CDT Fri Sep 2 2016 Longwave troughing continues to dig southward across the western CONUS this morning, while upper-level ridging extended northward from the central Plains up into the Great Lakes Region and central Canada. Across Kansas, the atmosphere has decoupled nicely with clear skies and calm winds allowing predawn temperatures to drop into the upper 50s and lower 60s. && .SHORT TERM...(Today through Sunday night) Issued at 208 AM CDT Fri Sep 2 2016 As the day progresses, upper-level subsidence will increase in the wake of shortwave energy continuing to dig south across the Lower Mississippi River Valley and as ridging moves overhead. As a result, expect a beautiful day with relatively light winds and temperatures climbing into the upper 70s and lower 80s. This weekend as persistent troughing over the western CONUS brings southwest flow across the central Rockies, lee troughing will develop across the High Plains. This will allow 60F+ degree dew points to make their return and temperatures to warm up gradually into the mid to upper 80s by Sunday as warmer air aloft begins to advect further east across the central Plains each day. Expect southerly winds to increase a bit each day as the surface pressure gradient increases. Friday night with moisture transport ramping up across western Kansas, expect any showers and thunderstorms that do develop to remain west of central Kansas. As we head towards day break across central Kansas on Saturday and the low-level jet begins to veer out, warm air advection and moisture transport beings to increase across central Kansas. Therefore, have pushed back the arrival of precipitation to around 5/6am across Central Kansas. During the day on Saturday, precipitation may linger across central Kansas as moisture transport remains overhead. However, the better chances for precipitation will arrive later Saturday night into Sunday morning. .LONG TERM...(Monday through Thursday) Issued at 208 AM CDT Fri Sep 2 2016 Confidence remains high that near to slightly above normal temperatures and breezy winds will persist next week as lee troughing remains persistent across the region. Chances for precipitation return towards the middle of next week as a frontal boundary attempts to work its way southward across the region. There is disagreement amongst the medium range models in regards to the timing of the frontal passage with the ECMWF being far more progressive than the GFS. Therefore, at this time confidence is low in the timing of precipitation next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 622 AM CDT Fri Sep 2 2016 Aviation challenge will be some developing ceilings this afternoon. Surface high continues to stretch from the Great Lakes into central KS. Low ceilings are currently over western KS and the OK/TX Panhandles as moist 850mb flow continues to funnel rich moisture into that region. Some of this moisture will try and work into parts of the forecast area today and may result in some ceilings around the 4000-5000ft level. Some of these clouds should stick around into the evening hours. Confidence is high that ceilings will remain above IFR levels. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 80 60 83 66 / 0 10 10 10 Hutchinson 80 60 84 67 / 0 10 10 20 Newton 78 59 82 65 / 0 10 10 10 ElDorado 78 58 82 65 / 0 10 10 10 Winfield-KWLD 81 60 83 66 / 0 10 10 10 Russell 80 62 83 67 / 10 20 30 40 Great Bend 79 62 84 68 / 10 20 20 30 Salina 80 60 83 67 / 0 10 10 20 McPherson 79 60 83 66 / 0 10 10 20 Coffeyville 81 58 84 61 / 0 0 10 10 Chanute 79 57 82 61 / 0 0 10 10 Iola 79 57 82 61 / 0 0 10 10 Parsons-KPPF 80 57 83 61 / 0 0 10 10 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...JMR SHORT TERM...JMR LONG TERM...JMR AVIATION...RBL
Hazardous weather outlook, Sep 2, 4:30 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 AM CDT FRI SEP 2 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-030930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 AM CDT FRI SEP 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CHANCES FOR THUNDERSTORMS WILL AFFECT CENTRAL KANSAS EARLY SATURDAY MORNING...AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. CHANCES FOR THUNDERSTORMS WILL RETURN NEXT TUESDAY AND LINGER THROUGH THURSDAY. SOME OF THE STORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.